Alert archive / New York / Special Weather Statements in 2013

Special Weather Statement, NWS Buffalo, NY

October 5, 20134 counties in New York

NWS Buffalo, NY issued this special weather statement at Oct 5, 2013, 7:00 AM EDT for 4 counties in New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2013, 7:00 AM EDT (11:00 UTC)
Expired
Oct 5, 2013, 8:00 AM EDT
In force
60 min
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 9 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WWUS81 KBUF 051100
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
700 AM EDT SAT OCT 5 2013

NYZ001-002-010>012-085-051200-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
700 AM EDT SAT OCT 5 2013

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 700 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS LIFTING NORTHEAST ACROSS THE 
  NIAGARA FRONTIER. THESE STORMS CONTAIN SLOW MOVING DOWNPOURS THAT 
  WILL PRODUCE RAIN FALL AMOUNTS OF UP TO AN INCH IN LESS THAN AN 
  HOURS TIME. 

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  LOCKPORT...
  BATAVIA...
  MEDINA...
  ALBION...

THESE STORMS HAVE THE POTENTIAL TO LOCALIZED FLOODING IN AREAS OF 
POOR DRAINAGE ALONG WITH SERIOUS PONDING OF WATER ON AREA ROADWAYS. 

LAT...LON 4312 7908 4314 7905 4327 7907 4338 7854
      4338 7825 4306 7797 4271 7799 4259 7878
      4277 7889 4279 7886 4293 7892 4299 7904
      4306 7901 4308 7908

$$
RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Oct 5, 5:31 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 5, 5:31 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
531 AM EDT SAT OCT 5 2013

.SYNOPSIS...
WHILE SEASONABLY MILD CONDITIONS WILL CONTINUE THROUGH THE
WEEKEND...A STALLED FRONTAL BOUNDARY NEAR THE PENNSYLVANIA BORDER
WILL KEEP THE POTENTIAL FOR UNSETTLED WEATHER IN PLACE AS WELL. THE
HIGHEST CHANCE FOR PRECIPITATION WILL COME LATER TONIGHT AND SUNDAY
WHEN THE FRONT WILL LIFT BACK ACROSS OUR FORECAST AREA. SIGNIFICANT
RAINS WILL THEN BE POSSIBLE EARLY IN THE WORK WEEK AS A SLOW MOVING
COLD FRONT MAY INTERACT WITH TROPICAL MOISTURE FROM KAREN.

&&

.NEAR TERM /THROUGH TONIGHT/...
A STALLED FRONTAL BOUNDARY...SNAKING ITS WAY FROM SOUTHERN LOWER
MICHIGAN AND THE 'FRUITBELT' OF SOUTHERN ONTARIO TO KBUF AND ABOUT
KELM WILL GENERALLY REMAIN IN PLACE TODAY WHILE A RICH SUPPLY OF
MOISTURE WILL PERSIST IN THE LOW LEVELS. AMSU SONDER IMAGES SUGGEST
PWAT VALUES IN THE VCNTY OF 1.5" OVER THE WESTERN COUNTIES WHERE SFC
DEW POINTS ARE IN THE LOWER 60S AND THIS MOISTURE WILL FEED ANY MID
LEVEL IMPULSES WHICH TRACK EAST-SOUTHEAST ALONG THE FRONTAL
BOUNDARY. ONE SUCH SHORTWAVE WAS FOUND OVER SOUTHERN ONTARIO AT
09Z.

THIS PARTICULAR FEATURE WAS PRODUCING A CLUSTER OF SHOWERS AND
THUNDERSTORMS OVER THE NIAGARA PENINUSLA AT 09Z...AND IF IT WERE
TO HOLD TOGETHER...THEY WOULD MAKE THEIR WAY ACROSS LAKE ERIE AND
ARRIVE IN WESTERNMOST NEW YORK JUST BEFORE DAYBREAK. THERE WILL
ALSO BE FAIRLY WIDESPREAD FOG ACROSS THE FAR WESTERN COUNTIES
EARLY THIS MORNING...WITH VISIBILITIES AS LOW AS A FEW HUNDERED
FEET ACROSS THE ELEVATED TERRAIN. A DENSE FOG HAS BEEN ISSUED FOR
THIS HAZARD THROUGH 14Z.

OTHERWISE...LOW CLOUDS AND AREAS OF FOG WILL GREET EARLY MORNING
RISERS THIS MORNING WITH DIURNAL INSTABILITY AND WEAK CONVERGENCE
NEAR THE AFOREMENTIONED FRONT SUPPORTING AN INCREASING CHANCE FOR
SCATTERED SHOWERS. ACROSS THE SRN TIER...THERE WILL BE THE RISK FOR
A THUNDERSTORM OR TWO AS WELL. WHILE THERE WILL BE THE POTENTIAL FOR
PCPN TODAY...THE MAJORITY OF THE DAY SHOULD BE RAIN FREE WITH
SEASONABLY MILD CONDITIONS REMAINING INTACT. TEMPERATURES WILL CLIMB
TO NEAR 75 ACROSS MUCH OF THE SRN TIER...WITH READINGS TO THE NORTH
OF THE FRONT BEING A BIT LOWER TO THE POINT WHERE MAX TEMPS WILL BE
INT HE MID 60S FROM THE TUG HILL NORTH TO THE THOUSAND ISLANDS.

TONIGHT...A DEEP CUT OFF LOW OVER THE NORTHERN PLAINS WILL DRIFT
EAST AND PUSH ITS ASSOCIATED SFC LOW TO WISCONSIN. THE STORM SYSTEM
SHOULD THEN BE CLOSE ENOUGH TO RE-ENERGIZE THE STALLED FRONTAL
BOUNDARY WHICH WILL EXTEND EAST TO OUR FORECAST AREA...WITH THE
FRONT LIFTING BACK TO THE NORTH ACROSS OUR AREA AS A WARM FRONT.
THIS WILL LEAD TO MORE WIDESPREAD SHOWERS AND THUNDERSTORMS AS WE
APPROACH SUNRISE SUNDAY...ESPECIALLY FOR SITES ACROSS THE SRN TIER.

TEMPERATURES TONIGHT WILL ONCE AGAIN AVERAGE WELL ABOVE NORMAL WITH
LOWS ONLY FORECAST TO SETTLE TO WITHIN A COUPLE DEGREES OF 60 (MID
50S NORTH COUNTRY). THESE READINGS WILL BE 10 TO 15 DEG ABV NORMAL.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
SUNDAY AND SUNDAY NIGHT...MODEL GUIDANCE IS IN GOOD AGREEMENT ON
FINALLY PUSHING THE NEARLY STATIONARY FRONTAL BOUNDARY NORTH OF OUR
REGION AS A WARM FRONT AS ITS PARENT SURFACE LOW LIFTS NORTHEASTWARD
ACROSS THE WESTERN AND CENTRAL GREAT LAKES. THIS WILL RESULT IN A
LIKELIHOOD OF SHOWERS AND POSSIBLY SOME EMBEDDED THUNDERSTORMS
LIFTING NORTHWARD ACROSS THE REGION SUNDAY AND EARLY SUNDAY
EVENING...WITH THE WARM SECTOR BECOMING FIRMLY ESTABLISHED ACROSS
THE AREA IN THE WAKE OF THE WARM FRONTAL PASSAGE. AT THIS POINT IN
TIME...THE BULK OF THE WARM FRONTAL PRECIP APPEARS AS IF IT WILL
COME BETWEEN SUNDAY MORNING AND EARLY SUNDAY AFTERNOON FOR AREAS
SOUTH OF LAKE ONTARIO...WITH THIS PERSISTING LATER WITH INCREASING
NORTHWARD EXTENT. FURTHER NORTH AND EAST ACROSS THE NORTH COUNTRY
THE PRECIP SHOULD START DURING THE MID TO LATE MORNING HOURS OF
SUNDAY AND CONTINUE THROUGH THE AFTERNOON...BEFORE DIMINISHING FROM
SOUTH TO NORTH SUNDAY EVENING. AS THE WARM SECTOR BECOMES
ESTABLISHED...CONDITIONS SHOULD TREND BACK TOWARD MORE DRY THAN
WET...THOUGH SOME ISOLATED TO SCATTERED SHOWERS/STORMS CAN STILL NOT
BE TOTALLY RULED OUT.

FOLLOWING THE WARM FRONT...A SOUTHERLY FLOW OF UNSEASONABLY WARM AIR
WILL OVERSPREAD THE REGION FROM SOUTH TO NORTH SUNDAY AND SUNDAY
NIGHT...WITH 850 MB TEMPS SURGING TO BETWEEN +14C AND +16C. THIS
VERY WARM AIRMASS SHOULD ARRIVE QUICKLY ENOUGH ON SUNDAY TO SUPPORT
FAIRLY WIDESPREAD HIGHS IN THE MID 70S TO LOWER 80S SOUTH OF LAKE
ONTARIO...WHILE OSWEGO COUNTY AND POINTS NORTHWARD REMAIN IN THE
COOLER PREFRONTAL/RAIN-COOLED AIRMASS WITH HIGHS THERE LINGERING IN
THE UPPER 60S TO LOWER 70S. WITH THE WARM FRONT THEN CLEARING THE
REGION SUNDAY NIGHT...OVERNIGHT LOWS WILL THEN RANGE IN THE LOWER TO
MID 60S AREAWIDE SUNDAY NIGHT...WITH THE WARMEST READINGS FOUND IN
THE TYPICALLY FAVORED REGIONS OF DOWNSLOPE FLOW ALONG THE LAKE
PLAINS.

AFTER THIS...OUR ATTENTION WILL THEN TURN TO THE TRAILING COLD
FRONT...WHICH WILL SLOWLY PIVOT EAST ACROSS OUR REGION DURING THE
MONDAY-TUESDAY MORNING TIME FRAME PER THE WPC-FAVORED CONSENSUS OF
THE 00Z/05 NAM/GFS AND OLD 12Z/04 ECMWF. WITH BOTH LIFT AND MOISTURE
LOOKING RATHER PLENTIFUL ALONG AND AHEAD OF THE FRONT AND SOME WEAK
INSTABILITY ALSO PRESENT...HAVE BOOSTED SHOWER CHANCES UP TO THE
LOW-END CATEGORICAL RANGE FOR THIS TIME FRAME...WHILE ALSO INSERTING
A LOW CHANCE OF SOME THUNDER. CONSIDERING BOTH THE SLOW-MOVING
NATURE OF THE FRONTAL BOUNDARY AND PWATS SURGING TO THE VICINITY OF
1.75 INCHES ALONG AND AHEAD OF IT AS TROPICAL MOISTURE FROM KAREN
GETS CAPTURED AND DRAWN NORTHWARD INTO OUR REGION...SOME LOCALLY
HEAVY RAINFALL MAY BECOME POSSIBLE BETWEEN MONDAY AND THE FIRST PART
OF TUESDAY...SO WILL ADD A MENTION OF THIS TO THE HWO. AS FOR SEVERE
POTENTIAL...FEEL THIS SHOULD BE GREATLY HELD IN CHECK BY THE
RELATIVELY WEAK NATURE OF ANY INSTABILITY...THOUGH AN ISOLATED
STRONGER STORM OR TWO CANNOT BE TOTALLY RULED OUT GIVEN THE FAIRLY
IMPRESSIVE WIND FIELDS THAT WILL BE IN PLACE ALOFT.

FOLLOWING THE PASSAGE OF THE COLD FRONT...STRONG DRY SLOTTING WILL
OVERSPREAD THE REGION FROM WEST TO EAST DURING TUESDAY...WHICH
SHOULD BRING A PERIOD OF MAINLY DRY WEATHER BEFORE THE TRAILING
UPPER LOW/COOL POOL/AREA OF WRAPAROUND MOISTURE WORKS INTO THE
REGION TUESDAY NIGHT. HAVE REFLECTED THIS IN THE FORECAST BY
DROPPING POPS BACK TO SLIGHT CHANCE FROM WEST TO EAST FOLLOWING THE
COLD FROPA ON TUESDAY...BEFORE REINTRODUCING SOME LOWER-END SHOWER
CHANCES FOR TUESDAY NIGHT. AS FOR TEMPS...THESE WILL TREND COOLER IN
THE STEADY COOL AIR ADVECTION REGIME FOLLOWING THE COLD FRONT...
WHICH WILL RESULT IN 850 MB TEMPS FALLING BACK TO +5C TO +8C
TUESDAY...AND TO BETWEEN +3C AND +6C TUESDAY NIGHT. AT THE
SURFACE...THIS WILL RESULT IN HIGHS PULLING BACK TO THE MID-UPPER
60S BY TUESDAY AND LOWS FALLING TO THE UPPER 40S/LOWER 50S TUESDAY
NIGHT...THOUGH THESE READINGS WILL STILL EASILY RANGE ABOVE SEASONAL
NORMALS FOR THE SECOND WEEK OF OCTOBER.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
UNFORTUNATELY...THE EXTENDED PORTION OF THE FORECAST MAY NOT TURN
OUT TO BE QUITE AS NICE AS WE HAD PREVIOUSLY BEEN ADVERTISING...WITH
AN WPC-PREFERRED 00Z GFS/12Z ECMWF CONSENSUS NOW SUGGESTING THAT THE
MAIN UPPER LOW/COOL POOL WILL WORK ACROSS OUR REGION MUCH MORE
SLOWLY...AND MAY IN FACT NOT DEPART COMPLETELY TO OUR EAST UNTIL
SOMETIME LATER THURSDAY/THURSDAY NIGHT. IF REALIZED...SUCH A
SCENARIO WOULD KEEP SEASONABLY COOLER TEMPS AND UNSETTLED CONDITIONS
AROUND RIGHT THROUGH WEDNESDAY AND INTO PORTIONS OF THURSDAY...
BEFORE HIGH PRESSURE AND DRIER AIR WOULD BRING A RETURN TO DRY
WEATHER AND SOME MODERATION IN TEMPS AGAIN BY THE END OF THE WEEK.

THE ABOVE STATED...FORECAST CONFIDENCE IN THIS PERIOD IS EXTREMELY
LOW GIVEN THE LARGE SWINGS SEEN IN THE MAIN MEDIUM RANGE GUIDANCE
PACKAGES OVER THE PAST 36 HOURS. FOR EXAMPLE...THE NORMALLY RELIABLE
ECMWF HAS ONCE AGAIN RADICALLY BROKEN FROM ITS PREVIOUS CONTINUITY
WITH ITS LATEST 00Z/05 RUN...AND HAS VIRTUALLY GONE BACK TO THE
MUCH FASTER/WEAKER UPPER LEVEL LOW IT ADVERTISED JUST SOME 36
HOURS AGO...WITH HIGH PRESSURE AND PLENTIFUL DRY AIR IN ITS WAKE
PROVIDING OUR REGION WITH AN EXTENDED PERIOD OF FAIR WEATHER
WEDNESDAY-FRIDAY. MEANWHILE...THE OTHER MEDIUM RANGE MODELS HAVE
ALSO SHOWN LARGE SWINGS AS WELL...WITH THE GFS AND GEM TRENDING
SHARPLY IN THE OPPOSITE DIRECTION OF THE 00Z ECMWF WITH THEIR
00Z/05 RUNS.

WITH THE ALL OF THE ABOVE IN MIND...HAVE TRIED TO BE SOMEWHAT
CONSERVATIVE IN TRENDING THE FORECAST TOWARD THE LATEST WPC-
PREFERRED CONSENSUS BY KEEPING ANY NEW PRECIP CHANCES CONFINED TO
THE LOW CHANCE RANGE FOR THE MIDWEEK PERIOD...AND BY USING A BLEND
OF TEMPS THAT KEEPS OUR READINGS A LITTLE ABOVE AVERAGE THROUGH
THURSDAY...BEFORE RAISING THESE AGAIN BY THE END OF THE WORK WEEK.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
A STALLED FRONTAL BOUNDARY STRETCHING ACROSS WESTERN NEW YORK EARLY
THIS MORNING WILL REMAIN IN PLACE THROUGH THE UPCOMING DAY. ABUNDANT
LOW LEVEL MOISTURE POOLED IN THE VICINITY OF THIS FRONT WILL COMBINE
WITH LIGHT WINDS TO PRODUCE LIFR CIGS ACROSS THE MAJORITY OF WESTERN
NEW YORK THROUGH DAYBREAK...WHILE SITES EAST OF LK ONTARIO SHOULD
MAINLY BE VFR.

AS WE PROGRESS THROUGH THE DAY SATURDAY...WEAK CONVERGENCE
ASSOCIATED WITH THE FRONT WILL SUPPORT SOME SCATTERED SHOWERS AND
POSSIBLY A THUNDERSTORM FOR SITES SUCH AS KELZ AND KJHW. OTHERWISE
THE LIFR CONDITIONS SHOULD MARGINALLY IMPROVE TO MVFR AND POSSIBLY
TO VFR BY DAYS END.

FOR SATURDAY NIGHT...CIGS MAY DROP BACK TO MVFR LEVELS FOR MANY TAF
SITES WITH IFR CONDITIONS POSSIBLE FOR THE SOUTHERN TIER. THESE
CONDITIONS WILL BE ACCOMPANIED BY AN INCREASING CHANCE FOR SHRA/TSRA
AS WE WORK THROUGH THE WEE HOURS OF SUNDAY MORNING.

OUTLOOK...
SUNDAY AND MONDAY...MVFR/IFR WITH INCREASING CHANCES FOR -SHRA/TSRA.
MONDAY NIGHT AND TUESDAY...MVFR/IFR WITH STEADIER RAIN PUSHING
EASTWARD.
WEDNESDAY...VFR. SOME PATCHY VALLEY IFR VSBYS EARLY.

&&

.MARINE...
A STATIONARY FRONT STRETCHING FROM SOUTHERN ONTARIO AND EASTERN LAKE
ERIE TO SOUTH CENTRAL NEW YORK WILL GENERALLY REMAIN IN PLACE TODAY.
THIS WILL KEEP A WEAK SFC PRESSURE GRADIENT IN PLACE ACROSS THE
LOWER GREAT LAKES...WITH A GENTLE EASTERLY FLOW BEING PRODUCED AS A
RESULT.

GENTLE TO OCCASIONALLY MODERATE EASTERLIES ON BOTH LAKES TONIGHT
WILL THEN GRADUALLY VEER TO THE SOUTH...ESPECIALLY ON LAKE ERIE...
SUNDAY AND SUNDAY NIGHT AS A WARM FRONT WILL LIFT BACK ACROSS THE
REGION. THESE WINDS WILL ONLY PRODUCE MINIMAL WAVE ACTION.

WHILE THERE WILL BE THE CHANCE FOR A THUNDERSTORM OR TWO ON LAKE
ERIE TODAY...A HIGHER RISK FOR THUNDERSTORMS WILL COME LATE TONIGHT
AND SUNDAY WHEN THE AFOREMENTIONED WARM FRONT WILL MOVE BACK TO THE
NORTH.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NYZ001-002-
     010>013-019>021-085.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Oct 5, 5:01 AM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
501 AM EDT SAT OCT 5 2013

NYZ001>008-010>014-019>021-085-060915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
501 AM EDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL SLOWLY CROSS THE REGION FROM WEST TO EAST
BETWEEN MONDAY AND TUESDAY...AND COULD BE ACCOMPANIED BY A PERIOD
OF HEAVY RAINFALL. WHILE RIVER OR CREEK FLOODING IS NOT CURRENTLY
ANTICIPATED...THIS COULD RESULT IN SOME LOCALIZED FLOODING IN LOW
LYING AREAS AND OTHER AREAS OF POOR DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-060915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
501 AM EDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Oct 5, 6:00 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
600 AM EDT SAT OCT 5 2013

NYZ010>012-085-051100-
ERIE NY-GENESEE NY-WYOMING NY-
600 AM EDT SAT OCT 5 2013

...STRONG THUNDERSTORMS OVER THE SOUTHTOWNS...

* AT 554 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SLOW MOVING LINE OF STRONG THUNDERSTORMS OVER THE SOUTHTOWNS OF
  BUFFALO...MOVING EAST AT 25 MPH. THESE STORMS ARE PRODUCING HEAVY
  RAIN WITH AMOUNTS LIKELY EXCEEDING A HALF INCH IN 30 MINUTES TIME.

RAINFALL OF THIS MAGNITUDE COULD PRODUCE SOME LOCALIZED POOR
DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD
ALLOW FOR EXTRA TIME IF TRAVELING IN THIS AREA...WHICH INCLUDES
ROUTES 354 AND 20 A.

LAT...LON 4273 7897 4274 7892 4278 7886 4282 7888
      4285 7887 4287 7890 4287 7889 4287 7821
      4266 7818 4269 7900 4271 7900

RSH
Special weather statement, Oct 5, 7:00 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
700 AM EDT SAT OCT 5 2013

NYZ001-002-010>012-085-051200-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
700 AM EDT SAT OCT 5 2013

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 700 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS LIFTING NORTHEAST ACROSS THE
  NIAGARA FRONTIER. THESE STORMS CONTAIN SLOW MOVING DOWNPOURS THAT
  WILL PRODUCE RAIN FALL AMOUNTS OF UP TO AN INCH IN LESS THAN AN
  HOURS TIME.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  LOCKPORT...
  BATAVIA...
  MEDINA...
  ALBION...

THESE STORMS HAVE THE POTENTIAL TO LOCALIZED FLOODING IN AREAS OF
POOR DRAINAGE ALONG WITH SERIOUS PONDING OF WATER ON AREA ROADWAYS.

LAT...LON 4312 7908 4314 7905 4327 7907 4338 7854
      4338 7825 4306 7797 4271 7799 4259 7878
      4277 7889 4279 7886 4293 7892 4299 7904
      4306 7901 4308 7908

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 5:24 AM EDTDense Fog AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 3 more4 hr
Oct 5, 6:00 AM EDTSpecial Weather StatementBUFErie, Wyoming60 min
Oct 5, 5:00 PM EDTSpecial Weather StatementBUFAllegany45 min
Oct 5, 5:44 PM EDTSpecial Weather StatementBUFAllegany46 min
Oct 5, 7:01 PM EDTAreal Flood AdvisoryBUFAllegany119 min

Nearby

Special Weather Statements in New York, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.